SIGN UP

Thyroxine - Contraindication?

Avatar Image
ruthandsam | 19:15 Tue 29th Jul 2014 | Body & Soul
39 Answers
I'm taking a high does of Quetiapine and a SSRI. When I was prescribed a starting dose of 50 mg of thyroxine, I experienced full blown mania for 4 weeks (which was rather pleasant for me but not for my family). Following this my mood dipped and I ended up with severe depression. Subsequently my Q and SSRI doses were increased.

As my blood tests are due again for hypothyroidism I'm anxious that these mood disorder will rear it's ugly head again if thyroxine increased.

Has anyone else experienced an adverse reaction when taking thyroxine alongside other meds?

According to the Psychiatrist there is no evidence to suggest that this reaction would happen, however, I think it is stated that possibly if taking tricyclics. Why the hell did it happen to me then?

Many thanks.

Answers

1 to 20 of 39rss feed

1 2 Next Last

Best Answer

No best answer has yet been selected by ruthandsam. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Tricyclics are for depression as you well know.
Thyroxine is a naturally occurring hormone as you well know.

If blood tests show that you are not producing thyroxine (hypothyroidism), the you need to take thyroxine, otherwise your health will suffer over a period of time.

Is there any interaction between tricyclics and thyroxine? Minimal if any any if there is, then slight adjustments of the doses of one or both drugs is all that will be necessary.

What was the cause of your "full blown mania?"....No idea, but by hook or by crook, you need to take your thyroxine.
Question Author
Thank you Sqad, once again. I knew I could rely on you! X
I take Thyroxine and the only thing I have noticed is that I have a far shorter fuse with people now than I used to since taking it, however it could just be because I'm busier and don't have time for people's nonsense. Do you get very tired as well? I do but I can't decide whether that's Thyroxine linked or my type one Diabetes because my sugar levels are really well controlled.
Kvali....hypothyroid at the age of 16 years......unusual.
I was 18 sqad.
I have type one diabetes diagnosed November 2012 and my thyroid issue picked up by specialist on my first set of tests afterwards. He seemed to think the two went hand in hand fairly often, or is that wrong?
Unusual in the general population Sqad, but relatively common in those with Type 1 diabetes especially young women.
Elina.....yes, i do appreciate it does occur and can be distressing in teenagers. Kvali has 2 autoimmune disorders.....hypothyroidism AND type 1 diabetes.....which is bad luck.
slaney...we crossed posted.
It is, it sucks :( however one bright side is I have free prescriptions for life ( if there is a bright side) ;/
Does anyone know if Thyroxine makes you tetchy?
If you have one autoimmune disorder, you are more likely to get another...
Not me, kval
Maybe I'm just a bad tempered cow then :)
LOL...a proper dose shouldn't make you...."tetchy"

I take thyroxine i i am far from tetchy.....a little love, so to speak.
Lol
Not sure kval. Was the meltdown I had in work last Friday or the bust up with my sister the other week just me or my illness? ;0)
LOL LOL ;0)
I am finding that odd things are irritating me disproportionately lately but then I'm very busy, so it could just be that but I'm not normally a tetchy person, I'm normally super chilled. I'm just hoping I don't get the hat trick and get Coeliac disease as well, which they keep testing me for, that would really tick me off :(
Kvali....true. The "hat trick" would not be welcomed.
I'd say I can be emotional, need a good amount of sleep kval x

1 to 20 of 39rss feed

1 2 Next Last

Do you know the answer?

Thyroxine - Contraindication?

Answer Question >>

Related Questions

Sorry, we can't find any related questions. Try using the search bar at the top of the page to search for some keywords, or choose a topic and submit your own question.